Alert archive / Florida / Small Craft Advisories in 2018
Small Craft Advisory 14, NWS Key West, FL
NWS Key West, FL issued this small craft advisory at Feb 12, 2018, 4:30 PM EST. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Feb 12, 2018, 4:30 PM EST (21:30 UTC)
- Expired
- Feb 13, 2018, 10:26 AM EST
- In force
- 18 hr
- Issued by
- NWS Key West, FL
The text
As transmitted.
865 WHUS72 KKEY 122130 MWWKEY URGENT - Marine Weather Message National Weather Service Key West FL 430 PM EST Mon Feb 12 2018 GMZ052>055-072>075-130400- /O.NEW.KKEY.SC.Y.0014.180212T2130Z-180213T0400Z/ Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 430 PM EST Mon Feb 12 2018 ...SMALL CRAFT ADVISORY IN EFFECT... The National Weather Service in Key West has issued a Small Craft Advisory. * WINDS...East winds will increase to near 20 knots. * WAVES/SEAS...Seas of up to 7 feet on the Gulf Stream. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 20 to 33 knots... or seas of 7 feet or greater...are expected to produce hazardous conditions for small craft. Inexperienced boaters...especially those with smaller vessels...should avoid operating in these conditions. && $$
3 follow-up statements
450 WHUS72 KKEY 130343 MWWKEY URGENT - Marine Weather Message National Weather Service Key West FL 1043 PM EST Mon Feb 12 2018 GMZ052>055-072>075-131000- /O.EXT.KKEY.SC.Y.0014.000000T0000Z-180213T1000Z/ Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 1043 PM EST Mon Feb 12 2018 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 AM EST TUESDAY... * WINDS...East winds will increase to near 20 knots. * WAVES/SEAS...Seas of up to 7 feet on the Gulf Stream. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 20 to 33 knots... or seas of 7 feet or greater...are expected to produce hazardous conditions for small craft. Inexperienced boaters...especially those with smaller vessels...should avoid operating in these conditions. && $$
228 WHUS72 KKEY 130924 MWWKEY URGENT - Marine Weather Message National Weather Service Key West FL 424 AM EST Tue Feb 13 2018 GMZ052>055-072>075-131530- /O.EXT.KKEY.SC.Y.0014.000000T0000Z-180213T1600Z/ Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 424 AM EST Tue Feb 13 2018 ...SMALL CRAFT ADVISORY IN EFFECT... * WINDS...East winds near 20 knots will prevail across the Straits of Florida this morning. * WAVES/SEAS...Seas up to 7 feet are expected in the lower Straits of Florida this morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 20 to 33 knots... or seas of 7 feet or greater...are expected to produce hazardous conditions for small craft. Inexperienced boaters...especially those with smaller vessels...should avoid operating in these conditions. && $$ Kasper
419 WHUS72 KKEY 131526 MWWKEY URGENT - Marine Weather Message National Weather Service Key West FL 1026 AM EST Tue Feb 13 2018 GMZ052>055-072>075-131630- /O.CAN.KKEY.SC.Y.0014.000000T0000Z-180213T1600Z/ Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 1026 AM EST Tue Feb 13 2018 ...SMALL CRAFT ADVISORY IS CANCELLED... The National Weather Service in Key West has cancelled the Small Craft Advisory. However, a Small Craft Advisory may be required for the Straits of Florida tonight. $$ MCLOVIN
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Key West, FL wrote its last area forecast discussion before this small craft advisory went out at Feb 12, 2:49 PM EST, 1 hour 41 minutes earlier.
Area forecast discussion, Feb 12, 2:49 PM EST, 1 hour 41 minutes before
Area Forecast Discussion National Weather Service Key West FL 249 PM EST Mon Feb 12 2018 .DISCUSSION... .CURRENTLY... Under partly to mostly cloudy skies and east to southeast winds of 10 to 15 mph, temperatures just above 80 degrees along most of the island chain. Meanwhile, the Miami (KAMX) radar is not detecting any precipitation echoes in our county warning area. Surface wise, a large western Atlantic ridge axis is reaching into central Florida, with a trough of low pressure in the west central Gulf of Mexico. On our marine district, winds are east to southeast ranging from 9 knots at Pulaski Shoal Light to 15 knots at Molasses Reef Light, but higher on the Florida Straits. && .SHORT TERM...(Tonight through Thursday night) Little change in the overall synoptic pattern with an east-west oriented, deep tropospheric ridge remaining anchored over the Sunshine State and the adjacent Atlantic and Gulf waters. Because of this fairly static pattern, large scale mid and upper level subsidence will govern our sensible elements for most of the period. With the position of the ridge axis, our area will remain on the southern periphery with occasional pockets of moisture associated with a low level wind increase mainly late tonight and again Tuesday night. Thereafter, drier air will seep possibly into the boundary layer when only nickle pops will be retained Thursday and Thursday night. High temperatures will average near or just above 80 degrees with low temperatures from the mid 70s tonight to perhaps near 70 degrees Thursday night. && .LONG TERM...(Friday through Monday) The center of the aforementioned massive anticyclone will be close by early in the period, before lifting northeastward to offshore of the extreme southeast United States coast. With the repositioning of the high pressure system, low level moisture will increase slightly so isolated dime pops will be kept beginning Friday night. High temperatures will likely hover around 80 with low temperatures near 70 degrees. && .MARINE... Expect another subtle wind surge to overspread most of our marine district, subsequently a Small Craft Advisory will be hoisted again for the Florida Straits and an Exercise Caution headline for the Reef Tract and near 15 knots elsewhere tonight. Although winds will slacken slightly on Tuesday, another increase is expected Tuesday night before winds abate appreciably beginning Thursday into early next weekend. && .AVIATION... VFR conditions are likely to prevail at EYW & MTH through the terminal forecast period. Expect ESE flow of 10-15 knots with an occasional gust approaching 20 knots this afternoon. Gusts will likely drop off after sunset. Winds will become more easterly late tonight and early Tuesday morning. && .CLIMATE... In 1973, the daily record low temperature of 51 degrees was last recorded in Key West. Temperature records date back to 1871. && .PRELIMINARY POINT TEMPS/POPS... Key West 75 80 72 80 / 20 10 20 10 Marathon 75 82 73 82 / 20 10 20 10 && .KEY WATCHES/WARNINGS/ADVISORIES... FL...None. GM...Small Craft Advisory for GMZ052>055-072>075 && Public/Marine/Fire...APA Aviation/Nowcasts....MCLOVIN Data Collection......DR Visit us on the web at weather.gov/key Follow us on Facebook and Twitter at: www.facebook.com/nwskeywest www.twitter.com/nwskeywest
Hazardous weather outlook, Feb 12, 5:24 AM EST, 11 hours 6 minutes before
Hazardous Weather Outlook National Weather Service Key West FL 524 AM EST Mon Feb 12 2018 FLZ076>078-GMZ031>035-042>044-052>055-072>075-131100- Monroe Upper Keys-Monroe Middle Keys-Monroe Lower Keys- Florida Bay including Barnes Sound, Blackwater Sound, and Buttonwood Sound- Bayside and Gulf side from Craig Key to west end of Seven Mile Bridge- Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon Shoal out to 5 Fathoms- Hawk Channel from Ocean Reef to Craig Key out to the reef- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 524 AM EST Mon Feb 12 2018 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE FLORIDA KEYS AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT A Small Craft Advisory is in effect for the coastal waters of the Florida Straits today due to sustained east to southeast surface winds near 20 knots. A Small Craft Advisory may be required for the coastal waters of the Florida Straits tonight. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A Small Craft Advisory may be required for the coastal waters of the Florida Straits Tuesday. A Small Craft Advisory will likely be required for the coastal waters of the Florida Straits Tuesday night. A Small Craft Advisory may be required for the coastal waters of the Florida Straits Wednesday. No hazardous weather is expected at this time for Wednesday night through Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. BS
Nearby
Small Craft Advisories in Florida, 2018Every small craft advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.